Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 103, NWS State College, PA

June 25, 1995Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 25, 1995, 3:22 PM EDT for Warren County, Pennsylvania. It was in force for 68 min.

The area

The counties it named.

The facts

Issued
Jun 25, 1995, 3:22 PM EDT (19:22 UTC)
Expired
Jun 25, 1995, 4:30 PM EDT
In force
68 min
Issued by
NWS State College, PA
Area
Whole counties

County Warren County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 1995-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 1995-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 251921 RRA
SVRCTP
PAC123-252030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT SUN JUN 25 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL  430 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...WARREN COUNTY
 
AT 320 PM STATE COLLEGE DOPPLER RADAR SHOWED A CLUSTER OF SEVERE
THUNDERSTORMS MOVING INTO SOUTHWESTERN WARREN COUNTY. THESE STORMS ARE
MOVING SLOWLY NORTHEAST AND WILL AFFECT A WIDE PORTION OF THE COUNTY
OVER THE NEXT HOUR.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
 
LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:06 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 25, 1:06 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT SUN JUN 25 1995

SOME RW/TRW ON RADAR...BASED ON POSITION OF UA LOW AND WK TROUGH
ALONG LAKE...WORSE WILL BE LAKE SHORE AREA AND WEST OF MTS.
STILL A FEW RW/TRW EAST OF MTS...LWR SUSQ...GIVEN SOME HEATING
AND HI DEWPTS DOWN THERE.

EXPECT ACTIVITY TO DIE DOWN AFTER SUNSET.

THINK MODELS OVERDO SIT. MON AFT/NIGHT...AS BEST DYNAMICS LOOK TO
BE FOCUS ON S. APP. MTNS AGAIN.  HARD TO SEE A QPF MAX.

NGM MAY OVERDO COLD AIR WEDGE TUE AM AGAIN.  AIR MASS WILL NOT BE
VERY DEEP.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:22 PM EDTFlash Flood WarningCTPWarren68 min
Jun 25, 4:44 PM EDTFlash Flood WarningCTPYork61 min
Jun 25, 5:40 PM EDTFlash Flood WarningCTPAdams2 hr
Jun 25, 6:45 PM EDTFlash Flood WarningCTPFranklin2 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.